MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48236053
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
A plif surgery on (b)(6) 2010 resulted in an adjacent vertebral disorder.As a result, revision surgery was conducted on (b)(6) 2018 during which the nut on the crosslink broke while tightening it with the nut driver.The surgery was completed successfully with an alternate crosslink.No adverse consequences to the patient were reported during revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, product history review, complaint history review, labelling review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The connector was returned disassembled.The center locking nut was found to be fractured in 2 pieces, with the end cap fractured off of the main nut.Device was submitted for material analysis and found to have fractured in a ductile overload mode.The elemental constituents were consistent with the print.No material or manufacturing defects were found.It was reported that the center nut fractured while it was being tightened with the mac nut driver.It was reported that it was at a high angle and the surgeon most likely overtightened the center nut.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.All fragments were retrieved.Conclusion: material analysis of the device found that the center nut fractured in ductile overload mode which is consistent with overtightening of the device.The most likely root cause is overtightening of the center nut causing it to fracture.

Brand Name
XIA 3 TITANIUM MULTIAXIAL CROSSLINK 53MM 73MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7644313
Report Number0009617544-2018-00149
Device Sequence Number1550192
Product Code NKB
UDI-Device Identifier04546540560889
UDI-Public(01)04546540560889
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48236053
Device Catalogue Number48236053
Device Lot Number167205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1